Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna

IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Print + Online
See all formats and pricing
More options …
Volume 27, Issue 5


Character sums over unions of intervals

Xuancheng Shao
Published Online: 2014-01-10 | DOI: https://doi.org/10.1515/forum-2013-0080


Let q be a cube-free positive integer and χ(modq) be a non-principal Dirichlet character. Our main result is a Burgess-type estimate for nAχ(n), where A[1,q] is the union of s disjoint intervals I1,...,Is. We obtain a nontrivial estimate for the character sum over A whenever |A|s-1/2>q1/4+ϵ and each interval Ij (1js) has length |Ij|>qϵ for any ϵ>0. This follows from an improvement of a mean value Burgess-type estimate studied by Heath-Brown [Number Theory and Related Fields, Springer Proc. Math. Statist. 43, New York (2013), 199–213].

Keywords: Character sum; harmonic analysis

MSC: 11L40

About the article

Received: 2013-05-16

Revised: 2013-10-24

Published Online: 2014-01-10

Published in Print: 2015-09-01

Citation Information: Forum Mathematicum, Volume 27, Issue 5, Pages 3017–3026, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2013-0080.

Export Citation

© 2015 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Bulletin of the Australian Mathematical Society, 2014, Volume 90, Number 3, Page 376
Igor E. Shparlinski
Mathematika, 2016, Volume 62, Number 03, Page 842

Comments (0)

Please log in or register to comment.
Log in